Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 96, NWS Melbourne, FL

July 3, 2021

NWS Melbourne, FL issued this special marine warning at Jul 3, 2021, 12:54 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 12:54 PM EDT (16:54 UTC)
Expired
Jul 3, 2021, 3:14 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WHUS52 KMLB 031654
SMWMLB
AMZ555-575-032000-
/O.NEW.KMLB.MA.W.0096.210703T1654Z-210703T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1254 PM EDT Sat Jul 3 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Sebastian Inlet to Jupiter Inlet 0-20 nm...
  Sebastian Inlet to Jupiter Inlet 20-60 nm...

* Until 400 PM EDT.

* At 1253 PM EDT, strong thunderstorms were located along a line
  extending from near Vero Lake Estates to near Saint Lucie West to 
  7 nm northeast of Buckhead Ridge, moving east at 20 knots. 
  Numerous showers and thunderstorms will move off of the Treasure 
  Coast this afternoon.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Orchid, Fort Pierce Ocean Park, Queens Cove, Vero Beach South and
  Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 2697 8011 2711 8018 2715 8022 2713 8027
      2723 8035 2728 8035 2729 8032 2724 8026
      2746 8037 2765 8041 2783 8051 2794 7980
      2698 7938
TIME...MOT...LOC 1653Z 269DEG 18KT 2779 8057 2734 8047 2723 8078 

HAIL...0.00IN
WIND...>34KTS

$$

Sedlock
1 follow-up statement
796 
FZUS72 KMLB 031914
MWSMLB

Marine Weather Statement
National Weather Service Melbourne FL
314 PM EDT Sat Jul 3 2021

AMZ555-575-031923-
/O.CAN.KMLB.MA.W.0096.000000T0000Z-210703T2000Z/
314 PM EDT Sat Jul 3 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...

The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.

LAT...LON 2697 8011 2711 8018 2715 8022 2713 8027
      2723 8035 2728 8035 2729 8032 2724 8026
      2746 8037 2765 8041 2783 8051 2794 7980
      2698 7938
TIME...MOT...LOC 1908Z 269DEG 18KT 2780 7981 2735 7971 2724 8002 

$$

Sedlock

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 3, 10:09 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 10:09 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1009 AM EDT Sat Jul 3 2021

.DISCUSSION...

...Soggy Weather Pattern to Continue Through the Holiday Weekend...
...Potential for Elsa to Impact East Central Florida Increasing...

High coverage of showers already this morning basically from
Kissimmee-Rockledge northward associated with lift from a surface
trough and a very moist airmass. This should continue across
these areas but will also gradually expand to the south the rest
of this morning and afternoon with highest potential for storms
the through mid-afternoon for areas south of the Rockledge-
Kissimmee line where there has been less cloud cover.

To the north, ongoing precip and cloud cover looks to have
stabilized the environment for the time being, but there could
still be some storms develop this afternoon into early evening,
especially if some breaks in the clouds can be achieved.

Update this morning expanded the higher rain chances farther south
in the near-term and also nudged high temps downward a degree or
two across northern areas with ongoing precip/clouds. Rain chances
remain at 60-70% areawide today.

&&

.AVIATION...
Expanding coverage of showers from north to south the rest of this
morning with a few TSRA also starting to develop. Coverage and
intensity of showers and storms will also ramp up as diurnal
heating kicks with highest potential for storms this morning into
early afternoon from MLB-SUA where there has been less cloud
cover so far. IFR VSBYs and G30-35kt expected with the more
intense fast-moving precip cores today.

&&

.MARINE...
Today-tonight (modified previous)...With a surface trough to the
north and the Atlantic ridge axis well to the south, WSW-W flow
will continue with wind speeds 15 kt this morning before diminishing
to 10-15 kt. Seas 2ft near shore and 3-4ft well offshore. Concern
continues for strong storms moving from W-E across inland lakes,
the Intracoastal and near shore Atlantic waters this afternoon and
early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  74  86  73 /  70  40  70  40
MCO  86  74  89  74 /  70  30  60  30
MLB  88  74  89  75 /  70  30  50  30
VRB  90  73  89  75 /  70  30  40  40
LEE  84  74  87  74 /  70  40  60  30
SFB  84  75  88  74 /  70  30  60  30
ORL  85  76  89  75 /  70  30  60  30
FPR  91  73  90  75 /  60  30  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Sedlock/Haley/Rodriguez
Hazardous weather outlook, Jul 3, 11:27 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1127 AM EDT Sat Jul 3 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1127 AM EDT Sat Jul 3 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Moist, deep layer southwest to west flow will continue over the
Florida peninsula today, ahead of a weak surface trough sagging
toward north Florida. Showers will become widespread through this
afternoon, along with isolated to scattered thunderstorms.

Today's showers and storms will move rapidly east at 20 to 25 mph
and will be capable of producing wind gusts to around 45 mph,
cloud to ground lightning strikes, and torrential downpours, which
could result in up to 2 inches of rainfall in locations that
receive multiple rounds of storms. Move indoors to safety at the
first sign of threatening skies, or if you hear thunder.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches. While rip currents will be
present all day, the risk will be highest through about 1230 PM
this afternoon, and again after 700 PM this evening due to tidal
effects. Remember to swim only within sight of a lifeguard. and
never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching quickly from the west at around 20 knots.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Numerous showers and isolated to scattered lightning storms are
expected each afternoon and early evening through this weekend and
early next week. Cloud to ground lightning strikes, torrential
rainfall and gusty winds remain the main storm threats. A moderate
risk of dangerous rip currents is expected to continue into next
week.

Tropical Cyclone Elsa, currently over the eastern Caribbean Sea,
is forecast to make its closest approach to east central Florida
Tuesday through early Wednesday. While the exact track and
specific impacts to the local area are still uncertain at this
time, the threat for at least some impact from winds, squalls and
heavy rainfall is increasing. The potential for isolated tornadoes
may also manifest itself, depending upon whether the center of
the cyclone is west of the area as it moves northward.

Residents and visitors should continue to monitor the latest
forecasts for Elsa. Ensure your hurricane supply kit and plan of
action are up to date as early as possible, before the system gets
closer. Don't wait until the last minute before having sufficient
non-perishable supplies on hand.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Combs/Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:53 PM EDTSpecial Weather StatementMLBMartin67 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.